Translator Disclaimer
December 2011 Strong isomorphism reductions in complexity theory
Sam Buss, Yijia Chen, Jörg Flum, Sy-David Friedman, Moritz Müller
J. Symbolic Logic 76(4): 1381-1402 (December 2011). DOI: 10.2178/jsl/1318338855

Abstract

We give the first systematic study of strong isomorphism reductions, a notion of reduction more appropriate than polynomial time reduction when, for example, comparing the computational complexity of the isomorphim problem for different classes of structures. We show that the partial ordering of its degrees is quite rich. We analyze its relationship to a further type of reduction between classes of structures based on purely comparing for every n the number of nonisomorphic structures of cardinality at most n in both classes. Furthermore, in a more general setting we address the question of the existence of a maximal element in the partial ordering of the degrees.

Citation

Download Citation

Sam Buss. Yijia Chen. Jörg Flum. Sy-David Friedman. Moritz Müller. "Strong isomorphism reductions in complexity theory." J. Symbolic Logic 76 (4) 1381 - 1402, December 2011. https://doi.org/10.2178/jsl/1318338855

Information

Published: December 2011
First available in Project Euclid: 11 October 2011

zbMATH: 1248.03060
MathSciNet: MR2895401
Digital Object Identifier: 10.2178/jsl/1318338855

Rights: Copyright © 2011 Association for Symbolic Logic

JOURNAL ARTICLE
22 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.76 • No. 4 • December 2011
Back to Top